Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Charleston, WV

March 25, 2016Washington County, Ohio

NWS Charleston, WV issued this special weather statement at Mar 25, 2016, 1:03 AM EDT for Washington County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2016, 1:03 AM EDT (05:03 UTC)
Expired
Mar 25, 2016, 2:00 AM EDT
In force
57 min
Issued by
NWS Charleston, WV

County Washington County, OH

The radar

The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 5.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2178 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS81 KRLX 250503
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
103 AM EDT FRI MAR 25 2016

OHZ075-076-WVZ009-250600-
WASHINGTON-ATHENS-WOOD-
103 AM EDT FRI MAR 25 2016

...A LINE OF SHOWERS WILL AFFECT WASHINGTON AND NORTHWESTERN WOOD
COUNTIES...

AT 102 AM EDT...RADAR INDICATED HEAVY SHOWERS WITH GUSTY WINDS
ALONG A LINE EXTENDING FROM NEAR BEVERLY TO 7 MILES NORTHWEST OF
VIENNA TO NEAR COOLVILLE...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
MARIETTA...BELPRE...BEVERLY...VIENNA...WILLIAMSTOWN...BOAZ...NEWPORT...
MATAMORAS...NORTH HILLS...LOWELL...LOWER SALEM...FLEMING...DEVOLA AND
LITTLE HOCKING.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 181 AND 186.
 INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 15.

LAT...LON 3960 8139 3959 8135 3959 8128 3961 8128
      3961 8127 3958 8127 3958 8125 3957 8105
      3953 8106 3939 8123 3939 8127 3935 8135
      3923 8181 3936 8173 3954 8168 3959 8154
      3958 8148 3961 8147 3963 8141
TIME...MOT...LOC 0502Z 252DEG 28KT 3950 8161 3939 8165 3925 8178 
$$

KISTNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 24, 11:07 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 24, 11:07 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1107 PM EDT THU MAR 24 2016

.SYNOPSIS...
A COLD FRONT CROSSES TONIGHT. LINGERING LOW LEVEL MOISTURE FRIDAY. HIGH
PRESSURE SYSTEM ARRIVES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
FORECAST GENERALLY ON TRACK. COLD FRONT MOVES THROUGH OVERNIGHT. A
FEW STORMS HAVE BEEN A LITTLE MORE SPUNKY AS THEY MOVE INTO A
FAVORABLE 45 KT 0-1 KM BULK SHEAR REGION...HOWEVER...DESPITE THE
LOW TOPS AND LACK OF LIGHTNING...THE HODOGRAPHS IN THIS AREA ARE
FAVORABLE FOR ROTATING STORMS. RADAR HAS INDICATED SOME WEAK
ROTATION...BUT SO FAR DO NOT THINK ENOUGH CAPE TO WARRANT ANY
RAPID INTENSIFICATION. SOME OF THE GUSTS FROM THESE SHOWERS HAVE
BEEN IMPRESSIVE IN THE 50 TO 55 MPH RANGE.

PREVIOUS DISCUSSION FOLLOWS...
MAIN FOCUS FOR NEAR TERM FORECAST IS COLD FRONT APPROACHING FROM
THE WEST. FRONTAL BAND WILL MOVE THROUGH THE AREA THIS EVENING.
ONLY WEAK SURFACE CONVERGENCE WITH THIS...AND CAPE IS MINIMAL. THE
NAM WHICH OFTEN RUNS HIGH ON CAPE IS STRUGGLING TO BREAK 300J/KG
ACROSS THE WESTERN FORECAST AREA...AND HAS MOST OF THAT BEHIND
THIS FIRST LINE -- CLOSER TO THE COLD FRONT. DID KEEP ISOLATED
THUNDER MENTIONED BUT NOT REAL IMPRESSED WITH POTENTIAL FOR
STRONG/SEVERE CONVECTION THIS FAR EAST. WITH DECENT FLOW IN
PLACE...CANNOT RULE OUT GUSTY OUTFLOW WINDS WITH ANY STRONGER
CELLS. PWATS POOL UP TO AROUND 1.25IN WITH THIS PRE-FRONTAL BAND
AS WELL...SO BRIEF MODERATE TO HEAVY RAIN IS POSSIBLE.

TRIED TO SHOW A BREAK BETWEEN THIS PRE-FRONTAL BAND AND THE
SECONDARY BAND WITH THE COLD FRONT...PWATS SHOWING THIS AS WELL
WITH A QUICK DIP UNDER 1.0IN BEFORE RAMPING BACK UP JUST AHEAD OF
THE FRONT. KEPT ISOLATED THUNDER MENTION GOING UNTIL THIS
SECONDARY BAND PASSES...BUT WITH THIS OCCURRING LATE TONIGHT
TIMING IS NOT IDEAL.

LOW LEVEL MOISTURE GETS TRAPPED IN THE LOW LEVELS...AND LINGERS
THROUGH MOST OF FRIDAY. EXPECT LOW STRATUS AND DRIZZLE THROUGH THE
MORNING...GRADUALLY COMING TO AN END FROM WEST TO EAST DURING THE
AFTERNOON.

TEMPERATURE WISE...HELD TEMPS UP TONIGHT UNTIL THE FRONT
PASSES USING A CONSENSUS BLEND...AND THE HRRR AS FAR OUT AS
POSSIBLE. EXPECT ONLY MINIMAL WARMING TOMORROW.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A PROGRESSIVE PATTERN THIS PERIOD WITH ZONAL FLOW ALOFT. THE
DOMINATING FEATURE THIS WEEKEND WILL BE HIGH PRESSURE THAT WILL
QUICKLY MOVE EASTWARD ACROSS THE AREA FRIDAY NIGHT AND EARLY
SATURDAY. CLOUDS WILL QUICKLY CLEAR OUR FRIDAY NIGHT AS THE HIGH
PRESSURE WITH DRIER AIR MOVES IN...BUT LOW LEVEL MOISTURE THAT GETS
PUSHED SOUTH FRIDAY NIGHT WILL RETURN DURING SATURDAY ON SOUTHEAST
FLOW AS THE HIGH CENTER SHIFTS OFF THE COAST. THE CLOUDS WILL MAINLY
AFFECT EAST FACING SLOPES OF WEST VIRGINIA AND SOUTHWEST VIRGINIA.
HOWEVER NO PRECIP WITH THIS SHALLOW MOISTURE. REMAINDER OF AREA WILL
SEE ABUNDANT SUNSHINE SATURDAY.
WITH INCREASING SOUTHERLY FLOW AND SUNSHINE SATURDAY...LOOK FOR
TEMPERATURES TO REBOUND INTO THE 60S SATURDAY AFTERNOON. EVEN ON
THE EAST FACING SLOPES...TEMPERATURES WILL WARMER DESPITE THE
CLOUDS. CLOUDS WILL AGAIN SHIFT OUT TO THE SOUTH AND EAST SATURDAY
NIGHT AS LOW LEVEL FLOW BECOMES MORE WESTERLY. THIS WILL ALLOW FOR
A DRY AND MILDER NIGHT SATURDAY NIGHT.

THE FORECAST PROBLEM COMES WITH THE NEXT SYSTEM APPROACHING LATE
SUNDAY. THE MODELS CONTINUE TO BE QUITE DIVERGENT ON THE
STRENGTH...TRACK AND SPEED OF THE SURFACE LOW COMING ACROSS THE
CENTRAL PART OF THE NATION. THE EURO MODEL IS MORE WRAPPED UP AND
MUCH SLOWER WITH THIS SYSTEM WHILE MOST OF THE OTHER MODELS ARE MORE
OPEN AND FASTER. WITH A PROGRESSIVE ZONAL FLOW ALOFT SHOWN BY THE
MODELS...THE LESS AMPLIFIED AND FASTER SOLUTION OF THE MAJORITY OF
THE MODELS WOULD SEEM TO BE THE WAY TO GO. THUS...USING GFS AS A
GUIDE. I HAVE CLOUDS INCREASING DURING THE DAY SUNDAY...AND
SCATTERED SHOWERS ARRIVING WEST OF THE OHIO RIVER BY DAYS END.
STILL...LOOK FOR TEMPERATURES ON SOUTHERLY FLOW TO REACH INTO THE
70S MOST AREAS...ESPECIALLY ACROSS THE EASTERN LOW LANDS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT...WITH
SHOWERS LIKELY AS IT DOES SO. HIGH PRESSURE...WITH COOLER...AND
DRIER AIR BEHIND THE FRONT FOR TUESDAY...WITH A GRADUAL WARMING
TREND TOWARDS MID WEEK AS UPPER RIDGE GRADUALLY BUILDS ACROSS THE
AREA...AS AN UPPER TROUGH DEEPENS ACROSS THE CENTRAL UNITED
STATES. THE TROUGH...AND ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE
INTO THE REGION TOWARDS THE END OF THE EXTENDED
PERIOD...GENERATING ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
COLD FRONT MOVING THROUGH THE AREA OVERNIGHT. KEPT THINGS MVFR
WITH THE PRECIP...BUT COULD HAVE BRIEF IFR IN HEAVIER SHOWERS. LOW
LEVEL MOISTURE LINGERS THROUGH MOST OF THE DAY FRIDAY...WITH MVFR
IN LOW STRATUS AND DRIZZLE/FOG.

GUSTY SOUTHERLY WINDS TODAY WILL WEAKEN SOME TONIGHT...BECOMING
WESTERLY AND NOT AS STRONG BEHIND THE FRONT AND INTO FRIDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: FLIGHT CAT MY GO IFR OR LOWER THAN
FORECAST...BUT LOW CONFIDENCE IN THIS ESPECIALLY AT TAF SITES.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             FRI 03/25/16
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  H    M    M    M    M    M    M    L    L    L    L    M
PKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M

AFTER 00Z SATURDAY...
IFR POSSIBLE IN PRECIPITATION SUNDAY NIGHT INTO MONDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/JW/MZ/30
NEAR TERM...JW/MZ
SHORT TERM...JMV
LONG TERM...SL
AVIATION...JW
Hazardous weather outlook, Mar 24, 8:02 AM EDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
802 AM EDT THU MAR 24 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013-014-017-
251215-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-WIRT-
802 AM EDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON INTO THIS EVENING. THESE STORMS MAY BE CAPABLE OF
DAMAGING WINDS GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ011-015-016-018>020-024>040-046-047-251215-
DICKENSON-BUCHANAN-TYLER-KANAWHA-ROANE-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
802 AM EDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 24, 11:18 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 PM EDT THU MAR 24 2016

OHZ075-084-085-250400-
VINTON-ATHENS-MEIGS-
1118 PM EDT THU MAR 24 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL VINTON AND ATHENS
COUNTIES...

AT 1118 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
MCARTHUR...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATHENS...ALBANY...CHAUNCEY...ZALESKI...AMESVILLE...STROUD RUN STATE PARK
AND THE PLAINS.

LAT...LON 3945 8185 3932 8185 3932 8184 3930 8182
      3927 8182 3927 8172 3926 8172 3914 8239
      3913 8242 3914 8243 3915 8243 3928 8242
      3946 8203
TIME...MOT...LOC 0318Z 240DEG 41KT 3917 8239

KISTNER
Special weather statement, Mar 24, 11:42 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1142 PM EDT THU MAR 24 2016

OHZ083-084-086-250430-
VINTON-GALLIA-JACKSON-
1142 PM EDT THU MAR 24 2016

...A LINE OF SHOWERS WILL AFFECT JACKSON AND SOUTHEASTERN VINTON
COUNTIES...

AT 1140 PM EDT...RADAR INDICATED HEAVY SHOWERS WITH GUSTY WINDS
ALONG A LINE EXTENDING FROM 7 MILES WEST OF JACKSON TO 10 MILES
NORTHWEST OF OAK HILL TO NEAR SOUTH WEBSTER...AND MOVING NORTHEAST
AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...MCARTHUR...OAK HILL...LAKE HOPE STATE PARK...HAMDEN...
COALTON...ZALESKI...VINTON...WILKESVILLE...RADCLIFFE...PETERSBURG...MABEE
AND BYER.

LAT...LON 3912 8279 3937 8229 3930 8230 3929 8226
      3927 8226 3920 8227 3920 8231 3901 8233
      3901 8226 3885 8266 3886 8276 3894 8275
      3895 8281
TIME...MOT...LOC 0340Z 239DEG 47KT 3905 8277 3896 8276 3886 8280

KISTNER
Special weather statement, Mar 25, 12:14 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1214 AM EDT FRI MAR 25 2016

KYZ101>103-OHZ083-086-087-250500-
BOYD-CARTER-GREENUP-LAWRENCE-GALLIA-JACKSON-
1214 AM EDT FRI MAR 25 2016

...A LINE OF SHOWERS WILL AFFECT GREENUP...CENTRAL CARTER...CENTRAL
BOYD...SOUTHEASTERN JACKSON...WESTERN GALLIA AND CENTRAL LAWRENCE
COUNTIES...

AT 1213 AM EDT...RADAR INDICATED HEAVY SHOWERS WITH GUSTY WINDS
ALONG A LINE EXTENDING FROM NEAR SOUTH WEBSTER TO NEAR LOAD TO OLIVE
HILL...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...IRONTON...GRAYSON...COAL GROVE...OLIVE HILL...OAK HILL...RIO
GRANDE...LAKE VESUVIUS...CANNONSBURG...CARTER CAVES STATE PARK...GREENUP...
RUSH...LOAD...GESLING...PRINCESS...GREENBO LAKE...OLDTOWN...COALTON...NAPLES
AND FRANKLIN FURNACE.

THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 156 AND
187.

LAT...LON 3825 8329 3875 8288 3874 8288 3859 8285
      3857 8281 3860 8274 3868 8276 3868 8270
      3875 8270 3875 8266 3885 8265 3886 8276
      3888 8276 3903 8236 3901 8226 3871 8241
      3831 8272
TIME...MOT...LOC 0413Z 254DEG 29KT 3886 8281 3859 8295 3831 8318

KISTNER
Special weather statement, Mar 25, 12:17 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1217 AM EDT FRI MAR 25 2016

OHZ067-075-076-083>085-WVZ009-250500-
VINTON-MORGAN-WASHINGTON-ATHENS-MEIGS-JACKSON-WOOD-
1217 AM EDT FRI MAR 25 2016

...A LINE OF SHOWERS WILL AFFECT WASHINGTON...MEIGS...ATHENS AND
NORTHWESTERN WOOD COUNTIES...

AT 1217 AM EDT...RADAR INDICATED HEAVY SHOWERS WITH GUSTY WINDS
ALONG A LINE EXTENDING FROM NEAR ALBANY TO 9 MILES NORTHWEST OF
RUTLAND TO 10 MILES NORTH OF RIO GRANDE...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...ATHENS...MARIETTA...BELPRE...POMEROY...BEVERLY...ALBANY...
COOLVILLE...RUTLAND...FORKED RUN STATE PARK...VIENNA...WILLIAMSTOWN...
BOAZ...TUPPERS PLAINS...WASHINGTON...LUBECK...CHESTER...NORTH HILLS...
LOWELL AND AMESVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 178 AND 186.
 INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 14.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 9.

LAT...LON 3961 8138 3960 8137 3934 8143 3909 8171
      3901 8221 3903 8243 3897 8244 3895 8254
      3912 8233 3934 8228 3962 8140
TIME...MOT...LOC 0417Z 252DEG 42KT 3930 8222 3915 8225 3903 8236

KISTNER
Special weather statement, Mar 25, 12:21 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1221 AM EDT FRI MAR 25 2016

KYZ105-WVZ005-006-013>015-024-025-250500-
LAWRENCE-CABELL-KANAWHA-LOGAN-MINGO-PUTNAM-WAYNE-LINCOLN-
1221 AM EDT FRI MAR 25 2016

...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN LAWRENCE...LINCOLN...
WAYNE...PUTNAM...NORTHWESTERN KANAWHA AND SOUTHEASTERN CABELL
COUNTIES...

AT 1221 AM EDT...RADAR INDICATED HEAVY SHOWERS WITH GUSTY WINDS
ALONG A LINE EXTENDING FROM ONA TO WAYNE TO CHARLEY...AND MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
NITRO...WINFIELD...WAYNE...HAMLIN...JEFFERSON...SOUTH CHARLESTON...ST.
ALBANS...DUNBAR...HURRICANE...BARBOURSVILLE...SISSONVILLE...MILTON...
ELEANOR...POCA...TORNADO...ULYSSES...KIAHSVILLE...ALUM CREEK...ONA AND
CROSS LANES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 113 AND 117.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 20 AND 53.
 ROUTE 119 BETWEEN MILE MARKERS 66 AND 67.

LAT...LON 3845 8223 3851 8210 3848 8206 3853 8206
      3867 8173 3856 8163 3857 8160 3836 8172
      3796 8213 3789 8243 3791 8246 3790 8248
      3795 8250 3796 8255 3788 8261 3793 8276
TIME...MOT...LOC 0421Z 244DEG 33KT 3843 8221 3822 8241 3797 8269

KISTNER
Special weather statement, Mar 25, 1:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
103 AM EDT FRI MAR 25 2016

OHZ075-076-WVZ009-250600-
WASHINGTON-ATHENS-WOOD-
103 AM EDT FRI MAR 25 2016

...A LINE OF SHOWERS WILL AFFECT WASHINGTON AND NORTHWESTERN WOOD
COUNTIES...

AT 102 AM EDT...RADAR INDICATED HEAVY SHOWERS WITH GUSTY WINDS
ALONG A LINE EXTENDING FROM NEAR BEVERLY TO 7 MILES NORTHWEST OF
VIENNA TO NEAR COOLVILLE...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
MARIETTA...BELPRE...BEVERLY...VIENNA...WILLIAMSTOWN...BOAZ...NEWPORT...
MATAMORAS...NORTH HILLS...LOWELL...LOWER SALEM...FLEMING...DEVOLA AND
LITTLE HOCKING.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 181 AND 186.
 INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 15.

LAT...LON 3960 8139 3959 8135 3959 8128 3961 8128
      3961 8127 3958 8127 3958 8125 3957 8105
      3953 8106 3939 8123 3939 8127 3935 8135
      3923 8181 3936 8173 3954 8168 3959 8154
      3958 8148 3961 8147 3963 8141
TIME...MOT...LOC 0502Z 252DEG 28KT 3950 8161 3939 8165 3925 8178

KISTNER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 12:21 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam, Wayne39 min
Mar 25, 1:06 AM EDTSpecial Weather StatementRLXCalhoun, Kanawha, Lincoln, Roane54 min
Mar 25, 1:10 AM EDTSpecial Weather StatementRLXMason, Wood65 min
Mar 24, 9:46 PM EDTSpecial Weather StatementRLXJackson, Perry, Vinton59 min
Mar 24, 10:44 PM EDTSpecial Weather StatementRLXAthens, Morgan46 min
Mar 24, 11:18 PM EDTSpecial Weather StatementRLXAthens42 min
Mar 24, 11:42 PM EDTSpecial Weather StatementRLXJackson, Vinton48 min
Mar 25, 12:14 AM EDTSpecial Weather StatementRLXLawrence46 min
Mar 25, 12:17 AM EDTSpecial Weather StatementRLXAthens, Meigs, Washington43 min
Mar 25, 2:49 PM EDTFreeze WarningRLXBoyd, Carter, Greenup, Lawrence19 hr

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.